MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH S5 CONSOLE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH S5 CONSOLE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-40-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that a s5 console centrifugal pump stopped due to run away error during a procedure.The medical team was able to finish case.There is no report of any patient injury.
 
Additional Manufacturer Narrative
H11: livanova deutschland manufactures the s5 console.A livanova field service representative was dispatched to the facility to investigate the device and the fse downloaded the report of the pump control panel the fse suggested replacing the drive motor and shaft angle encoder the problem coming back.At this time customer did not want parts replaced.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H11: livanova field service representative in charge returned at customer's facility and in order to solve the issue the cp5 drive motor was replaced.Subsequent functional verification testing was completed without further issues and the unit was returned to service.The serial read-out of the pump (real time device parameters and setting recording file) was analyzed.Since the date of the event is september 5th, in this date the following error was stored in the log files: 05.09.24*11:47:53.415 18=obsrv 1c1h=runaway peak 000ah which confirms what the customer reported, therefore a pump speed different from the set value.A device service history review has been performed and identified that the unit was manufactured in 2023 and no other similar event has been reported, neither concerning trend has been identified.Pump speed faster than expected could be due to hand crank not turning off the pump itself.However, based on the evidence that had to lead to the replacement of the entire cp5 drive unit, it cannot be ruled out that the most likely root cause is related to a defect in the board that controls the motor.
 
Event or Problem Description
See initial report.

Brand Name
S5 CONSOLE
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20366102
Report Number9611109-2024-00453
Device Sequence Number6878590
Product Code DTQ
UDI-Device Identifier04033817900894
UDI-Public(01)04033817900894(11)190613
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-40-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown